Alert archive / Massachusetts / Frost Advisories in 2019
Frost Advisory 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this frost advisory at May 7, 2019, 3:50 AM EDT for 5 counties in Massachusetts. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2019, 3:50 AM EDT (07:50 UTC)
- Expired
- May 7, 2019, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Norfolk County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 33 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 7.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
234 WWUS71 KBOX 070750 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 350 AM EDT Tue May 7 2019 MAZ017>023-071200- /O.NEW.KBOX.FR.Y.0002.190507T0750Z-190507T1200Z/ Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Including the cities of Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, and Vineyard Haven 350 AM EDT Tue May 7 2019 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... The National Weather Service in Boston/Norton has issued a Frost Advisory, which is in effect until 8 AM EDT this morning. * TEMPERATURES...As low as 34. * TIMING...through 8 AM this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. * LOCATION...Southeast Massachusetts, including Martha's Vineyard. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at May 7, 3:47 AM EDT, 3 minutes earlier.
Area forecast discussion, May 7, 3:47 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
347 AM EDT Tue May 7 2019
.SYNOPSIS...
High pressure moves east of New England this morning. A cold
front from Canada will sweep across the region late afternoon
and this evening. The front will then stall south of New England
Wednesday. High pressure returns to Southern New England
Wednesday with dry weather. Occasional rain and cooler
temperatures are expected late Thursday into Friday. The weekend
could end up being dry prior to another shot of wet conditions
into early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Radiational cooling, clear skies, and dew points in the 30s
allowed parts of Southeast Mass to cool into the mid 30s early
morning. RI came close, but most spots were in the upper 30s and
low 40s. We have issued a frost advisory for Southeast MA
through 8 AM.
Satellite shows patchy clouds over Southern New England melting
away. Aside from some thin cirrus, expect sunshine and dry
weather to start the day. A broad area of clouds extends from
the St Lawrence Valley to the Great Lakes. Much of this is
moving northeast, rather than directly toward our area.
Eventually the clouds over the Great Lakes will work into our
area, likely during mid to late afternoon. PW values maximize
18Z-00Z around 1.25 inches, well above early-May normals.
Stability parameters ahead of the cold front are mildly
favorable, with totals around 50, mid-level lapse rates
6.25C/Km, and LI near zero. The expected southwest wind will be
a land wind for northern CT, Western/Central MA. But for areas
farther east, the southwest winds will be a marine wind which
should stabilize the airmass. We will continue to mention
slight chance of thunder, but focus on CT and western/central
MA.
Temps in the shallow mixed layer support max sfc temps of mid
60s to lower 70s, cooler near the south coast.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Tonight...
The cold front moves through during the early night, with
showers and possibly thunder. The front moves offshore, winds
shift from the northwest, and drier air moves in. Skies will
start to clear overnight, but lingering moisture may keeps some
areas of sky cover overhead. Temperatures upstream overnight
have been in the 40s to around 50, which is our forecast for
tonight.
Wednesday...
High pressure will build over New England, bringing fair dry
weather. The mixed layer supports max temps in the 60s. But a
northeast wind may keep east coastal areas in the 50s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Highlights...
* Wet weather by late Thu into Fri with cooler temps
* Mainly dry next weekend
Thursday into Friday...
Pattern favors rain and cooler temps as warm front approaches from
the SW with cool high pres moving east of New Eng setting up
easterly flow. Thursday starts out dry with high pres providing low
level dry air, but deep moisture and overrunning of frontal boundary
should bring some rain Thu afternoon, especially to western New Eng
with SE New Eng possibly remaining dry. Best chance of a soaking
rain will be Thu night into Fri, with risk for some convection and
isold t-storms Fri afternoon/evening as elevated instability
develops within low level theta-e ridge ahead of approaching mid
level trough. Pre-frontal showers linger into Fri night then cold
fropa should clear things out overnight. Temps likely fall into 40s
Thu afternoon in the west after rainfall onset given wet bulb
cooling processes. Tricky temp forecast for Fri as warm front
approaches. Will depend on position of the boundary with temps
warming into 60s to the south of the front and holding in the 40s to
the north. Best chance of milder temps Fri will be south of the
Pike, with 40s possible for northern and NE MA.
Saturday and Sunday...
Looks dry Sat as cold front is offshore with drier W/NW flow and
temps near or a bit above normal. Greater uncertainty for Sunday
with possible weak wave and moisture/rainfall lurking to the south.
Cooler temps Sun with onshore flow.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Wednesday/...Moderate confidence.
Today...
VFR through early afternoon. A cold front moves across Southern
New England late this afternoon and evening, generating showers
with MVFR vsbys and possibly brief ceilings at MVFR levels.
Southwest winds lead the front, and may gust near 20 kt at
times.
Tonight...
VFR. Cold front moves offshore tonight. Showers move offshore,
and drier air moves in with clearing skies and northwest wind.
Wednesday...
VFR. High pressure builds over the region with a light northeast
wind...becoming variable in the afternoon. The light wind may
allow sea breezes to develop along the coast.
KBOS Terminal...
VFR. Brief MVFR possible in late-day showers and an isolated
thunderstorm. Gusty southwest winds in the afternoon with gusts
to near 20 kt.
KBDL Terminal...
VFR. Brief MVFR possible in a late-day shower or thunderstorm.
Gusty South-southwest wind in the afternoon with gusts near 20
kt.
Outlook /Wednesday Night through Saturday/...
Wednesday Night: VFR.
Thursday: VFR. Chance RA.
Thursday Night: Mainly VFR, with local MVFR possible. Breezy.
RA.
Friday: Mainly VFR, with areas IFR possible. Windy with areas
of gusts up to 30 kt. RA.
Friday Night: Mainly VFR, with areas IFR possible. Breezy.
Chance RA.
Saturday: VFR. Breezy.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Wednesday/...High confidence.
Today...
High pressure moves east of the waters. Winds increase out of
the southwest. A cold front approaches toward evening, and may
generate a few showers. Winds will keep seas around 5 feet on
the outer waters through the day. A Small Craft Advisory
continues for this area.
Tonight...
Cold front moves south of the waters. Any lingering showers will
move off. Winds behind the front will come from the north and
northwest.
Wednesday...
High pressure over Quebec brings clearing skies. North to
northeast winds will become variable. Lingering 5 foot seas on
the outer waters, but all seas should diminish in the light flow
under the high pressure.
Outlook /Wednesday Night through Saturday/...
Wednesday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft.
Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain.
Thursday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain.
Friday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Seas up to 5 ft. Rain.
Friday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft. Chance of rain.
Saturday: Winds less than 25 kt. Seas up to 5 ft. Slight chance
of rain.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Frost Advisory until 8 AM EDT this morning for MAZ017>023.
RI...None.
MARINE...Small Craft Advisory until 6 AM EDT Wednesday for ANZ250-254-
255.
Small Craft Advisory until midnight EDT tonight for ANZ251.
Small Craft Advisory until midnight EDT tonight for ANZ256.
&&
SYNOPSIS...WTB
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...99
AVIATION...WTB
MARINE...WTBHazardous weather outlook, May 6, 5:04 PM EDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 504 PM EDT Mon May 6 2019 CTZ002>004-MAZ002>024-026-RIZ001>008-072115- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 504 PM EDT Mon May 6 2019 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-072115- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 504 PM EDT Mon May 6 2019 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 10:13 PM EDT | Small Craft Advisory | BOX | 26 hr |
Nearby
Frost Advisories in Massachusetts, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.